Alert archive / Hawaii / High Surf Warnings in 2007
High Surf Warning 7, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Apr 8, 2007, 5:32 AM HST for Honolulu County, Kauai County, Hawaii. It was in force for 22 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2007, 5:32 AM HST (15:32 UTC)
- Expired
- Apr 9, 2007, 3:54 AM HST
- In force
- 22 hr
- Issued by
- NWS Honolulu, HI
Counties Honolulu County, HI, Kauai County, HI
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 3.5 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHHW40 PHFO 081532 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 532 AM HST SUN APR 8 2007 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI...OAHU AND MOLOKAI... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MAUI AND THE BIG ISLAND... .OVERVIEW...A LATE SEASON NORTHWEST SWELL HAS ARRIVED AT BUOY ONE AND WILL REACH THE MAIN HAWAIIAN ISLANDS SHORTLY. SURF WILL RISE QUICKLY TO WARNING LEVELS LATER THIS MORNING ACROSS NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI...OAHU AND MOLOKAI. ADVISORY HEIGHTS ARE EXPECTED FOR MAUI AND THE BIG ISLAND. AVOID THE WATER ALONG THE AFFECTED SHORELINES DUE TO THE DANGEROUS WAVE ACTION...AND THE POTENTIAL FOR STRONG RIP CURRENTS. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. HIZ001>003-006>008-012-013-090445- /O.UPG.PHFO.SU.Y.0019.000000T0000Z-070409T1400Z/ /O.NEW.PHFO.SU.W.0007.070408T1532Z-070409T1400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- 532 AM HST SUN APR 8 2007 ...HIGH SURF WARNING IN EFFECT UNTIL 4 AM HST MONDAY... SURF ALONG NORTH FACING SHORES WILL BE 22 TO 26 FEET TODAY AND TONIGHT. SURF ALONG AFFECTED WEST FACING SHORES WILL BE 12 TO 20 FEET TODAY AND TONIGHT. A HIGH SURF WARNING MEANS THAT DAMAGING SURF IS EXPECTED OR ALREADY OCCURRING ALONG THE AFFECTED SHORELINES. COASTAL RESIDENTS NEED TO MAKE PREPARATIONS TO PROTECT LIFE AND PROPERTY FROM LARGE WAVES AND RESULTING COASTAL FLOODING. RESIDENTS AND VISITORS ARE URGED TO AVOID THE WATERS DUE TO THE DANGEROUS WAVE ACTION AND STRONG RIP CURRENTS. $$ HIZ025-090445- /O.EXA.PHFO.SU.Y.0019.000000T0000Z-070409T1400Z/ BIG ISLAND NORTH AND EAST- 532 AM HST SUN APR 8 2007 ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 AM HST MONDAY... SURF ALONG NORTH FACING SHORES WILL BE 16 TO 20 FEET TODAY AND TONIGHT. A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. BEACH GOERS ARE URGED TO STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO THE HAZARDOUS WAVE ACTION AND STRONG RIP CURRENTS. $$ HIZ017-019-020-090445- /O.CON.PHFO.SU.Y.0019.000000T0000Z-070409T1400Z/ MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 532 AM HST SUN APR 8 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM HST MONDAY... SURF ALONG NORTH FACING SHORES WILL BE 20 TO 24 FEET TODAY AND TONIGHT. A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. BEACH GOERS ARE URGED TO STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO THE HAZARDOUS WAVE ACTION AND STRONG RIP CURRENTS. $$ POWELL
2 follow-up statements
000 WHHW40 PHFO 090131 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST SUN APR 8 2007 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU... KAUAI...OAHU AND MOLOKAI... ...HIGH SURF ADVISORY FOR NORTH FACING SHORES OF MAUI AND THE BIG ISLAND... .OVERVIEW...A LARGE NORTHWEST SWELL PEAKED AT BUOY 51001 LATE SUNDAY MORNING AND IS MOVING THROUGH THE ISLANDS. SURF WILL PEAK LATE SUNDAY AFTERNOON AT KAUAI AND SUNDAY EVENING NEAR OAHU. HIZ001>003-006>008-012-013-091400- /O.CON.PHFO.SU.W.0007.000000T0000Z-070409T1400Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- 331 PM HST SUN APR 8 2007 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM HST MONDAY... SURF ALONG NORTH FACING SHORES WILL BE 22 TO 26 FEET TONIGHT. SURF ALONG AFFECTED WEST FACING SHORES WILL BE 12 TO 20 FEET TONIGHT. A HIGH SURF WARNING MEANS THAT DAMAGING SURF IS EXPECTED OR ALREADY OCCURRING ALONG THE AFFECTED SHORELINES. RESIDENTS AND VISITORS ARE URGED TO AVOID THE WATERS DUE TO THE DANGEROUS WAVE ACTION AND STRONG RIP CURRENTS. $$ HIZ017-019-020-025-091400- /O.CON.PHFO.SU.Y.0019.000000T0000Z-070409T1400Z/ MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- BIG ISLAND NORTH AND EAST- 331 PM HST SUN APR 8 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 4 AM HST MONDAY... SURF ALONG NORTH FACING SHORES OF MAUI WILL BE 20 TO 24 FEET TONIGHT. SURF ALONG NORTH FACING SHORES OF THE BIG ISLAND WILL BE 10 TO 15 FEET TONIGHT. A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. BEACH GOERS ARE URGED TO STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO THE HAZARDOUS WAVE ACTION AND STRONG RIP CURRENTS. $$ MORRISON
000 WHHW40 PHFO 091354 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 354 AM HST MON APR 9 2007 ...HIGH SURF WARNING DOWNGRADED TO HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI...OAHU AND MOLOKAI... ...HIGH SURF ADVISORY CONTINUES FOR NORTH FACING SHORES OF MAUI AND THE BIG ISLAND... .OVERVIEW...NORTHWEST SWELL IS DECLINING THIS MORNING WITH ASSOCIATED SURF HEIGHTS NOW BELOW WARNING LEVEL ACROSS THE WESTERN ISLANDS. HIGH SURF ADVISORIES WILL CONTINUE AT LEAST THROUGH THIS MORNING AS THE SWELL CONTINUES TO SUBSIDE. A HIGH SURF ADVISORY MEANS THAT WAVES ALONG THE AFFECTED SHORES WILL BE HIGHER THAN NORMAL. BEACH GOERS ARE URGED TO STAY OUT OF THE WATER AND WELL AWAY FROM THE SHORE BREAK DUE TO THE HAZARDOUS WAVE ACTION AND STRONG RIP CURRENTS. HIZ001>003-006>008-012-013-100200- /O.CAN.PHFO.SU.W.0007.000000T0000Z-070409T1400Z/ /O.EXB.PHFO.SU.Y.0019.000000T0000Z-070410T0200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI WINDWARD-MOLOKAI LEEWARD- 354 AM HST MON APR 9 2007 ...HIGH SURF ADVISORY IN EFFECT UNTIL 4 PM HST THIS AFTERNOON... ...HIGH SURF WARNING IS CANCELLED... SURF ALONG NORTH FACING SHORES WILL BE 14 TO 18 FEET TODAY. SURF ALONG WEST FACING SHORES WILL BE 9 TO 13 FEET TODAY. $$ HIZ017-019-020-025-100200- /O.EXT.PHFO.SU.Y.0019.000000T0000Z-070410T0200Z/ MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- BIG ISLAND NORTH AND EAST- 354 AM HST MON APR 9 2007 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 4 PM HST THIS AFTERNOON... SURF ALONG NORTH FACING SHORES OF MAUI WILL BE 16 TO 20 FEET TODAY. SURF ALONG NORTH FACING SHORES OF THE BIG ISLAND WILL BE 9 TO 13 FEET TODAY. $$ POWELL
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Apr 8, 4:00 AM HST, 1 hour 32 minutes earlier.
Area forecast discussion, Apr 8, 4:00 AM HST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 400 AM HST SUN APR 8 2007 .SYNOPSIS...CLOUD COVER ACROSS KAUAI AND OAHU WILL DECREASE LATER THIS MORNING AS A CLOUD BAND PASSES TO THE WEST. TRADE WINDS WILL INCREASE A BIT BY MIDWEEK AS THE RIDGE NORTH OF THE ISLANDS STRENGTHENS AND CONTINUES DRIFTING NORTH. CLOUDS AND SHOWERS WILL FAVOR WINDWARD AND MAUKA AREAS...WITH ONLY LIGHT RAINFALL AMOUNTS EXPECTED. TRADE WINDS WILL WEAKEN AGAIN LATE NEXT WEEK AS A TROUGH FAR TO OUR NORTH PUSHES THE RIDGE SOUTH TOWARDS THE ISLANDS. && .DISCUSSION...A RAGGED 90 MILE WIDE BAND OF LOW CLOUDS EXTENDS ACROSS OAHU...KAUAI AND THE KAUAI CHANNEL EARLY THIS MORNING...KEEPING KAUAI AND OAHU WITH ISOLATED TO SCATTERED SHOWERS. HOWEVER...THE REMAINING ISLANDS HAVE CLEARED AS FORECAST. THESE CLOUDS ARE RATHER STABLE...WITH SHOWERS OCCURRING MAINLY OVER WINDWARD PORTIONS AND ACROSS HONOLULU AND SUBURBS. CLOUDS AND SHOWERS SHOULD DECREASE AFTER SUNRISE AS THE CLOUD BAND PASSES TO THE WEST. LATEST GFS SHOWS THE SURFACE RIDGE NORTH OF THE MAIN HAWAIIAN ISLANDS WILL STRENGTHEN AS IT CONTINUES DRIFTING NORTH. BOTH ACTIONS WILL TIGHTEN THE PRESSURE GRADIENT...CAUSING TRADE WINDS TO INCREASE TO NEAR 20 MPH ACROSS THE ISLANDS AND SLIGHTLY HIGHER OVER LOCAL WATERS AROUND MIDWEEK NEXT WEEK. GFS ALSO SHOWS WE WILL REMAIN RATHER DRY...WITH NO BIG RAIN MAKING WEATHER SYSTEMS EXPECTED. HOWEVER...THE AIRMASS WILL BE SUFFICIENTLY MOIST FOR THE USUAL TRADE WIND WEATHER PATTERN OF WINDWARD AND MAUKA CLOUDS AND SHOWERS. WINDS ALOFT WILL REMAIN ZONAL THROUGH MOST OF THE FORECAST PERIOD...WITH NO DESTABILIZING UPPER TROUGHINESS EXPECTED. TOTAL RAINFALL WILL THEREFORE BE LIGHT. THE RIDGE NORTH OF US WILL CONSOLIDATE INTO A STRONG HIGH PRESSURE CENTER BY MIDWEEK. AT ABOUT THE SAME TIME...A LOW MOVING EAST ALONG 40N...WITHIN THE WESTERLY STORM TRACK...WILL PUT A DENT IN THE NORTHWEST FLANK OF THE HIGH. THE HIGH WILL BE NUDGED TO THE EAST AND THE RIDGE EXTENDING SOUTHWEST FROM THE HIGH WILL BE PUSHED SOUTH TOWARDS THE ISLANDS. THIS WILL CAUSE TRADE WINDS ACROSS THE MAIN HAWAIIAN ISLANDS TO DECREASE AS THE PRESSURE GRADIENT SLACKENS. HOWEVER...THE RIDGE WILL REMAIN INTACT AND TO OUR NORTH...PREVENTING A RETURN TO VARIABLE WINDS AND A CONVECTIVE WEATHER PATTERN SEEN OVER THE PAST WEEK. && .MARINE...SO FAR...WAVEWATCH MODEL HAS A GOOD HANDLE ON A LATE SEASON NORTHWEST SWELL EXPECTED TO REACH THE MAIN HAWAIIAN ISLANDS SHORTLY...THEN CONTINUE INTO MONDAY. BUOY ONE SHOWED 11.2 FEET AT 15 SECONDS AT 3 AM...PUTTING SURF COMPUTES IN THE HIGH END OF THE ADVISORY RANGE. BUOY ONE WILL BE MONITORED CLOSELY AND WAVE HEIGHTS WILL BE ADJUSTED ACCORDINGLY. IF A LARGE UPWARD ADJUSTMENT IS NEEDED...THE ADVISORY MAY BE UPGRADED TO A WARNING. SMALL CRAFT ADVISORIES WILL ALSO BE IN EFFECT FOR LOCAL WATERS DUE TO THE EXPECTED LARGE SWELL. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 4 AM HST MONDAY FOR NORTH AND WEST FACING SHORES OF NIIHAU...KAUAI...OAHU...MOLOKAI AND NORTH FACING SHORES OF MAUI. SMALL CRAFT ADVISORY UNTIL 6 AM HST MONDAY FOR KAUAI NORTHWEST WATERS. SMALL CRAFT ADVISORY FROM 12 PM TODAY TO 6 AM HST MONDAY FOR ALL LOCAL WATERS EXCEPT MAALAEA BAY AND THE PAILOLO CHANNEL. && POWELL
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:58 PM HST | High Surf Advisory | HFO | Honolulu, Kauai, Kalawao | 47 hr |
Nearby
High Surf Warnings in Hawaii, 2007Every high surf warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.